MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 1 STANDARD 25MM 30BX; SPIRIT MALE EXTERNAL CATHETER - STYLE 1

C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC SPIRIT SHEATH STYLE 1 STANDARD 25MM 30BX; SPIRIT MALE EXTERNAL CATHETER - STYLE 1
Model Number 35301
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Codes Skin Irritation (2076); Discomfort (2330)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the adhesive on the male external catheters was too strong and very difficult to remove.The patient indicated that his skin was irritated and dry.The patient's wife advised via phone on (b)(6) 2019, that the removal techniques she was offered worked well.However, her husband's skin was still dry but was getting better.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿description/indication the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication do not use on irritated or compromised skin.Precaution do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply 1) wash penis with mild soap and warm water.Dry thoroughly.2) trim pubic hair if necessary.3) unroll self-adhering catheter over penis.4) gently squeeze the catheter to properly seal adhesive to the skin.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.5) connect to drainage device.Directions: to remove gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive".
 
Event or Problem Description
It was reported that the adhesive on the male external catheters was too strong and very difficult to remove.The patient indicated that his skin was irritated and dry.The patient's wife advised via phone on 2019, that the removal techniques she was offered worked well.However, her husband's skin was still dry but was getting better.

Brand Name
ROCHESTER MEC SPIRIT SHEATH STYLE 1 STANDARD 25MM 30BX
Common Device Name
SPIRIT MALE EXTERNAL CATHETER - STYLE 1
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8383194
Report Number1018233-2019-01108
Device Sequence Number1783694
Product Code NNX
UDI-Device Identifier00801741070921
UDI-Public(01)00801741070921
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number35301
Device Catalogue Number35301
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1